Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Jul 10, 2021, 11:21 PM CDT for Lake County, Tennessee; Dunklin County, Pemiscot County, Missouri. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2021, 11:21 PM CDT (04:21 UTC)
- Expired
- Jul 10, 2021, 11:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
Counties Dunklin County, MO, Pemiscot County, MO, Lake County, TN
The radar
The Memphis radar (KNQA), 108 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 11:35 PM CDT | TSTM WND DMG | Hornersville, MO | SIX INCH TREE LIMB DOWN IN HORNERSVILLE. WINDS ESTIMATED AT 50 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1010 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1462 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.9
The text
As transmitted.
497
WWUS84 KMEG 110421
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
1121 PM CDT Sat Jul 10 2021
ARZ026-028-MOZ113-115-TNZ001-110445-
Craighead AR-Mississippi AR-Pemiscot MO-Dunklin MO-Lake TN-
1121 PM CDT Sat Jul 10 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1145 PM CDT
FOR...
Northeastern Craighead County in eastern Arkansas...
Northwestern Mississippi County in eastern Arkansas...
Pemiscot County in southeastern Missouri...
Dunklin County in southeastern Missouri...
Lake County in western Tennessee...
At 1121 PM CDT...strong thunderstorms producing wind gusts up to 50
mph was located along a line extending from near Gideon to near
Senath to near Monette. Movement was east at 60 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Craighead...northwestern Mississippi...
Pemiscot...Dunklin and Lake Counties should monitor this storm
closely.
LAT...LON 3640 8997 3639 8997 3639 8975 3643 8973
3641 8960 3634 8954 3650 8954 3650 8949
3646 8947 3650 8936 3630 8946 3619 8956
3618 8963 3614 8959 3609 8968 3587 8982
3594 9045 3628 9008 3651 8996
TIME...MOT...LOC 0421Z 256DEG 53KT 3649 8990 3615 9013 3597 9037
$$
SMWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jul 10, 10:55 PM CDT, 26 minutes earlier.
Area forecast discussion, Jul 10, 10:55 PM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1055 PM CDT Sat Jul 10 2021 .DISCUSSION... Updated for aviation discussion && .PREV DISCUSSION... /issued 927 PM CDT Sat Jul 10 2021/ UPDATE... Convection continues to fire up this evening to the north and west of the Mid-South. The convection is developing along old outflow boundaries leftover from previous convection. Still not exactly sure how the convection will evolve during the overnight hours. The CAMs are consistent on trying to merge the convection over Southern Missouri with the convection over Western Arkansas creating a large line of storms. Right now, think it may end up being clusters of broken line segments moving into the area. Will have to just wait and see. Damaging winds and locally heavy rainfall will be the main threats from the storms. POPS look good. Although, will make some minor tweaks to temperatures. Update will be out shortly. KRM DISCUSSION... /issued 248 PM CDT Sat Jul 10 2021/ Diurnal thunderstorms are popping up across the area this afternoon. Farther north, ahead of a shortwave which is forecast to dive south into the mid-section of the country and close off on Sunday/Monday, more organized convection is expected to develop. This upper level feature is expected to push a line of thunderstorms into our area this evening spreading southward overnight. A slight risk of severe weather is forecast with these storms over about the north half of our forecast area with damaging winds the main threat. Another threat with these storms is heavy rainfall and localized flash flooding. A slight risk of excessive rainfall is evident for a good portion of the area overnight through Sunday. For now, holding off on a flash flood watch since the storms tonight are expected to move fairly progressively south. Additionally, on Sunday it remains difficult to pinpoint where the boundary will eventually end up resulting in a focus for potential heavy rainfall on Sunday. Nevertheless, there is a continued risk for localized flash flooding. The upper level low is the dominate feature in our weather into early next week. Temperatures will respond with below average readings through Tuesday before the low lifts out. In the wake of the upper low more normal temperature readings and a continued diurnal threat for storms. Later in the period another shortwave swings through in the westerly flow and pushes another front into the area. The overall pattern through the period does not favor prolonged above average temperatures in our forecast area. This is due to a strong upper high over the mountain west and a general trough over the middle of the country. Belles && .AVIATION... Convection organizing across southern MO and northern AR will push across the Mid-South overnight with a period of IFR vsbys/MVFR cigs and gusty winds. Expect a few hours of light SHRAs after the TSRAs roll through followed by a few hours of MVFR cigs Sunday morning. Some CAMS are showing some TSRA redevelopment in the morning hours but we should see some stabilization after tonight's activity. Decided to hold off any redevelopment until the afternoon hours. Afternoon convection should dissipate with loss of heating. Low clouds look likely Sunday night into Monday morning. Winds will generally be SSW around 10 kts with some higher gusts during the afternoon. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 10, 4:53 AM CDT, 18 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 453 AM CDT Sat Jul 10 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-111200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 453 AM CDT Sat Jul 10 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A Marginal to slight risk of severe weather exists for portions of the Mid South on today and through tonight. Clusters of storms will be possible with a few storms being strong or severe. Gusty winds and heavy rain will be the main threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Marginal risk of severe weather exists for portions of the Mid South on Sunday. Clusters of storms will be possible with a few storms being strong or severe. Gusty winds and heavy rain will be the main threats. A Marginal to Slight risk of excessive rainfall exists for portions of the Mid South on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 10, 5:30 PM CDT, 5 hours 51 minutes before
Special Weather Statement
National Weather Service Memphis TN
530 PM CDT Sat Jul 10 2021
MSZ004-005-009-102300-
Tippah MS-Alcorn MS-Prentiss MS-
530 PM CDT Sat Jul 10 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 600 PM CDT
FOR...
Southeastern Tippah County in northeastern Mississippi...
Alcorn County in northeastern Mississippi...
Prentiss County in northeastern Mississippi...
At 530 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Jumpertown, or near
Booneville, moving east at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Tippah...Alcorn and Prentiss Counties should
monitor this storm closely.
LAT...LON 3453 8837 3455 8874 3460 8873 3460 8879
3487 8876 3498 8840 3486 8836 3476 8837
3474 8833
TIME...MOT...LOC 2230Z 259DEG 23KT 3468 8864
KRMLocal storm report, Jul 10, 7:16 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
716 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG BOONEVILLE 34.66N 88.57W
07/10/2021 PRENTISS MS EMERGENCY MNGR
NUMEROUS TREES DOWN AND ONE CARPORT DAMAGED FOR ABOUT A
5 MILE SWATH FROM NORTHEAST OF THE COMMUNITY OF
BLACKLAND TO NORTHEAST OF BOONEVILLE.
&&Special weather statement, Jul 10, 10:15 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Memphis TN
1015 PM CDT Sat Jul 10 2021
ARZ009-110345-
Clay AR-
1015 PM CDT Sat Jul 10 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1045 PM CDT
FOR...
Clay County in eastern Arkansas...
At 1015 PM CDT...a strong thunderstorm producing winds in excess of
40 mph was located over Success, or 9 miles west of Corning, moving
east at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Clay County should monitor this storm closely.
LAT...LON 3650 9016 3648 9016 3648 9014 3644 9013
3643 9015 3640 9010 3627 9011 3629 9080
3630 9075 3641 9075 3641 9077 3642 9076
3643 9078 3643 9077 3644 9078 3649 9077
3650 9078
TIME...MOT...LOC 0315Z 271DEG 24KT 3643 9076
KRMSpecial weather statement, Jul 10, 11:16 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Memphis TN
1116 PM CDT Sat Jul 10 2021
ARZ026-027-110445-
Poinsett AR-Craighead AR-
1116 PM CDT Sat Jul 10 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1145 PM CDT
FOR...
Northeastern Poinsett County in eastern Arkansas...
Eastern Craighead County in eastern Arkansas...
At 1116 PM CDT...a strong thunderstorm producing winds at least 40
mph was located over Brookland, moving southeast at 45 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Poinsett and eastern Craighead Counties should
monitor this storm closely.
LAT...LON 3597 9061 3597 9045 3593 9029 3562 9029
3556 9031 3584 9071
TIME...MOT...LOC 0416Z 303DEG 38KT 3588 9057
SMWSpecial weather statement, Jul 10, 11:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
1121 PM CDT Sat Jul 10 2021
ARZ026-028-MOZ113-115-TNZ001-110445-
Craighead AR-Mississippi AR-Pemiscot MO-Dunklin MO-Lake TN-
1121 PM CDT Sat Jul 10 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1145 PM CDT
FOR...
Northeastern Craighead County in eastern Arkansas...
Northwestern Mississippi County in eastern Arkansas...
Pemiscot County in southeastern Missouri...
Dunklin County in southeastern Missouri...
Lake County in western Tennessee...
At 1121 PM CDT...strong thunderstorms producing wind gusts up to 50
mph was located along a line extending from near Gideon to near
Senath to near Monette. Movement was east at 60 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Craighead...northwestern Mississippi...
Pemiscot...Dunklin and Lake Counties should monitor this storm
closely.
LAT...LON 3640 8997 3639 8997 3639 8975 3643 8973
3641 8960 3634 8954 3650 8954 3650 8949
3646 8947 3650 8936 3630 8946 3619 8956
3618 8963 3614 8959 3609 8968 3587 8982
3594 9045 3628 9008 3651 8996
TIME...MOT...LOC 0421Z 256DEG 53KT 3649 8990 3615 9013 3597 9037
SMWThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 4:23 AM CDT | Special Weather Statement | MEG | Benton, Marshall | 37 min |
| Jul 11, 4:27 AM CDT | Areal Flood Advisory | MEG | DeSoto, Marshall, Tunica | 3 hr |
| Jul 11, 5:09 AM CDT | Flash Flood Warning | MEG | Benton, DeSoto, Marshall | 2 hr |
| Jul 11, 5:40 PM CDT | Special Weather Statement | MEG | Monroe | 35 min |
| Jul 11, 6:15 PM CDT | Special Weather Statement | MEG | Monroe | 30 min |
| Jul 10, 11:46 PM CDT | Special Weather Statement | MEG | Dyer, Lake, Obion | 44 min |
| Jul 10, 11:55 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 50 min |
| Jul 11, 12:24 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Fayette, Haywood, Lauderdale, Shelby, Tipton | 51 min |
| Jul 11, 12:28 AM CDT | Special Weather Statement | MEG | Dyer, Gibson, Lake, Obion, Weakley | 47 min |
| Jul 11, 1:09 AM CDT | Special Weather Statement | MEG | Carroll, Gibson, Henry, Weakley | 51 min |
| Jul 11, 1:13 AM CDT | Special Weather Statement | MEG | Crockett, Fayette, Haywood, Madison | 32 min |
| Jul 11, 1:18 AM CDT | Special Weather Statement | MEG | Shelby | 27 min |
| Jul 11, 2:52 AM CDT | Areal Flood Advisory | MEG | Shelby | 3 hr |
| Jul 11, 3:12 AM CDT | Flash Flood Warning | MEG | Shelby | 3 hr |
| Jul 11, 4:15 AM CDT | Areal Flood Advisory | MEG | Fayette, Hardeman | 3 hr |
| Jul 10, 10:15 PM CDT | Special Weather Statement | MEG | Clay | 30 min |
| Jul 10, 10:34 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 41 min |
| Jul 10, 11:16 PM CDT | Special Weather Statement | MEG | Craighead | 29 min |
| Jul 10, 11:30 PM CDT | Special Weather Statement | MEG | Craighead, Mississippi, Poinsett | 45 min |
| Jul 11, 1:47 AM CDT | Special Weather Statement | MEG | Lee, St. Francis | 28 min |
Nearby
Special Weather Statements in Missouri, 2021Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.